MAUDE Adverse Event Report: ZYNO MEDICAL, LLC ZYNO MEDICAL Z-800 INFUSION PUMP SYSTEM; LARGE VOLUME INFUSION PUMP

ZYNO MEDICAL, LLC ZYNO MEDICAL Z-800 INFUSION PUMP SYSTEM; LARGE VOLUME INFUSION PUMP
Model Number Z-800
Medical Device Problem Codes No Audible Alarm (1019); Failure to Infuse (2340); Device Operates Differently Than Expected (2913); No Flow (2991)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zyno medical is waiting for the arrival of the device.
 
Event or Problem Description
A user facility representative reported a flow issue with the device to zyno medical on (b)(6) 2018.The user facility representative stated that the tubing was clamped and the pump acted like infusing with a displayed volume decreasing, but nothing was infused: "the reason we are having to use a clamp above the unit is that when are running a secondary, instead of the primary stopping it is still pulling from the primary bag and sending it up into the secondary bag- so we have to use a clamp on the primary line during the infusion of the secondary bag.This occurs on all of our pumps.My experience in the past with other pumps has been that once you start a secondary infusing the primary stops running." the user facility forwarded the original description information from the nurse on (b)(6) 2018: "when both lines are clamped pump will not alarm it will just act as though something is infusing.The numbers on pump will decrease volume amount but no meds infusing.Its pump number 905212".The user facility also reported that "the pump is counting down medication being given and there was nothing going through the line.One instance the line was clamped and it kept counting down like it was still infusing but nothing was going through the line." the clinical director at the user facility followed up on (b)(6) 2018: "the problem we are having with these pumps is even if we lower the primary bag and run a secondary bag, the pump will pull from the primary bag and not the secondary.So to fix this, we have been using a clamp on the primary bag so that the secondary will infuse.I know this is not how pumps are designed to work, but for whatever reason it is the way your pumps are working or rather not working for us.Rather than go with another brand of pump, we have made it to where we just use a clamp to make it work.However, the new problem with this particular pump is that there has been a time or two where the secondary bag did not get unclamped and the pump kept running without an alarm to indicate that no fluid was going in even though both lines were clamped." blood from patient was getting sucked in.No other patient injury was reported.The medication infused was unknown.The exact event date was not provided.It was also mentioned to zyno medical that the affected administration set was discarded.
 
Additional Manufacturer Narrative
The pump was found to have a flow rate of -4.28% which is within +/-5% specification.The reported flow rate issue was not confirmed.
 
Event or Problem Description
This is a follow-up for the initially filed mdr (3006575795-2018-00052).

Brand Name
ZYNO MEDICAL Z-800 INFUSION PUMP SYSTEM
Common Device Name
LARGE VOLUME INFUSION PUMP
Manufacturer (Section D)
ZYNO MEDICAL, LLC
177 pine street
natick MA 01760
MDR Report Key7607241
Report Number3006575795-2018-00052
Device Sequence Number1396981
Product Code FRN
UDI-Device Identifier00814371020006
UDI-Public00814371020006
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ-800
Device Catalogue NumberZ-800
Device Lot Number20130511-SH
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1